Alert archive / New York / Gale Warnings in 2015

Gale Warning 18, NWS New York, NY

April 7, 2015

NWS New York, NY issued this gale warning at Apr 7, 2015, 4:00 PM EDT. It took effect at Apr 8, 2015, 6:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2015, 4:00 PM EDT (20:00 UTC)
In effect from
Apr 8, 2015, 6:00 AM EDT
Expired
Apr 8, 2015, 8:00 PM EDT
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WHUS71 KOKX 072000
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT TUE APR 7 2015

...ROUGH CONDITIONS DEVELOPING TONIGHT AND CONTINUING INTO
WEDNESDAY NIGHT...
...GALES ON THE OCEAN WEDNESDAY INTO WEDNESDAY EVENING...

ANZ350-353-355-080900-
/O.CON.KOKX.SC.Y.0160.150407T2200Z-150408T1000Z/
/O.UPG.KOKX.GL.A.0012.150408T1000Z-150408T2200Z/
/O.NEW.KOKX.GL.W.0018.150408T1000Z-150409T0300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 PM EDT TUE APR 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...NE 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FT. 

* TIMING...HIGHEST WINDS AND SEAS WED INTO WED EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-080900-
/O.EXT.KOKX.SC.Y.0160.150408T1000Z-150409T0300Z/
NEW YORK HARBOR-
400 PM EDT TUE APR 7 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 11 PM EDT
WEDNESDAY...

* WINDS...E 15 TO 20 KT WITH GUSTS UP TO 30 KT. 

* TIMING...WED INTO WED EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-080900-
/O.EXT.KOKX.SC.Y.0160.150408T1000Z-150409T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
400 PM EDT TUE APR 7 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM
EDT THURSDAY...

* WINDS...NE 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* TIMING...WED INTO WED NIGHT. 

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
924 
WHUS71 KOKX 080737
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 AM EDT WED APR 8 2015

...ROUGH CONDITIONS DEVELOPING THIS MORNING AND CONTINUING INTO
TONIGHT... 

...GALES CONDITIONS DEVELOPING ON THE OCEAN THIS MORNING AND
CONTINUING INTO THIS EVENING...

ANZ350-353-355-082100-
/O.CON.KOKX.SC.Y.0160.000000T0000Z-150408T1000Z/
/O.CON.KOKX.GL.W.0018.150408T1000Z-150409T0300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 AM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...NE 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON INTO THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-082100-
/O.CON.KOKX.SC.Y.0160.150408T1000Z-150409T0300Z/
NEW YORK HARBOR-
337 AM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...E 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS MORNING INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-082100-
/O.CON.KOKX.SC.Y.0160.150408T1000Z-150409T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
337 AM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS...NE 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FT ON LONG ISLAND SOUND.

* TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON THROUGH THIS
  EVENING.

$$
335 
WHUS71 KOKX 080958
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
558 AM EDT WED APR 8 2015

...ROUGH CONDITIONS TODAY INTO TONIGHT...

...GALES CONDITIONS ON THE OCEAN TODAY INTO THIS EVENING...

ANZ350-353-355-082115-
/O.CAN.KOKX.SC.Y.0160.000000T0000Z-150408T1000Z/
/O.CON.KOKX.GL.W.0018.150408T1000Z-150409T0300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
558 AM EDT WED APR 8 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...NE 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON INTO THIS 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-082115-
/O.CON.KOKX.SC.Y.0160.150408T1000Z-150409T0300Z/
NEW YORK HARBOR-
558 AM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...E 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS MORNING INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-082115-
/O.CON.KOKX.SC.Y.0160.150408T1000Z-150409T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
558 AM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS...NE 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS
  TO 35 KT POSSIBLE ON LI SOUND THIS AFTERNOON INTO EVENING.

* SEAS...3 TO 5 FT ON LONG ISLAND SOUND.

* TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON THROUGH THIS 
  EVENING.

$$
954 
WHUS71 KOKX 081956
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT WED APR 8 2015

...ROUGH CONDITIONS INTO TONIGHT...
...GALES ON THE OCEAN INTO EARLY THIS EVENING...

ANZ350-353-355-090000-
/O.EXT.KOKX.GL.W.0018.000000T0000Z-150409T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
356 PM EDT WED APR 8 2015

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...E AROUND 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 9 FT.

* TIMING...INTO EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-090000-
/O.EXT.KOKX.SC.Y.0160.000000T0000Z-150409T0000Z/
NEW YORK HARBOR-
356 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...E 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-345-090300-
/O.EXT.KOKX.SC.Y.0160.000000T0000Z-150409T0300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
356 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...E 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...INTO THIS EVENING. 

$$

ANZ330-340-090400-
/O.CON.KOKX.SC.Y.0160.000000T0000Z-150409T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
356 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS...NE 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH TONIGHT. 

$$
082 
WHUS71 KOKX 090011
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
811 PM EDT WED APR 8 2015

...ROUGH CONDITIONS INTO THURSDAY...

ANZ350-353-355-091000-
/O.EXP.KOKX.GL.W.0018.000000T0000Z-150409T0000Z/
/O.EXB.KOKX.SC.Y.0160.000000T0000Z-150409T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
811 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 8 FEET.

* TIMING...HIGHEST WIND AND SEA WILL BE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-090115-
/O.EXP.KOKX.SC.Y.0160.000000T0000Z-150409T0000Z/
NEW YORK HARBOR-
811 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WIND GUSTS HAVE DIMINISHED BELOW 25 KT. THE SMALL CRAFT ADVISORY
WAS ALLOWED TO EXPIRE.

$$

ANZ330-340-091000-
/O.CON.KOKX.SC.Y.0160.000000T0000Z-150409T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
811 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH TONIGHT.

$$

ANZ335-345-090300-
/O.CON.KOKX.SC.Y.0160.000000T0000Z-150409T0300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
811 PM EDT WED APR 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THIS EVENING.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 7, 2:13 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 7, 2:13 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT TUE APR 7 2015

.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL REMAIN TO THE SOUTH THROUGH
THURSDAY NIGHT...WITH WAVES OF LOW PRESSURE RIDING ALONG IT.
BY FRIDAY...ANOTHER LOW WILL HAVE TRAVELED INTO GREAT
LAKES...WITH ITS ASSOCIATED WARM FRONT PASSING TO OUR NORTH AND
WEST...WHILE ITS ASSOCIATED COLD FRONT APPROACHES. THE COLD FRONT
WILL MOVE ACROSS FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE
BUILDING IN FROM THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONFLUENT MID LEVEL FLOW OVER SOUTHERN CANADA WILL ALLOW FOR HIGH
PRESSURE TO STRENGTHEN AS IT SLIDES ACROSS ONTARIO TODAY. THIS HAS
PUSHED THE QUASI- STATIONARY FRONT TO OUR SOUTH THIS MORNING...
PUTTING THE TRI-STATE ON THE COLD SIDE OF THE BOUNDARY.
ISENTROPIC LIFT WILL KEEP OCNL LIGHT RAIN AROUND TODAY. THE 14Z
HRRR INDICATES THAT THE BAND OF STEADIER RAIN EXTENDING FROM
N-CENTRAL TO SW PA OVER N CENTRAL COULD IMPACT THE LOWER HUDSON
VALLEY AND CT LATE THIS AFTERNOON. SHOULD SEE SLOWLY FALLING
TEMPERATURES VA POST-FRONTAL NE FLOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
APPEARS ISENTROPIC LIFT WEAKENS THOUGH THE NIGHT TONIGHT...SO
COULD END UP WITH MAINLY DRIZZLE OVERNIGHT. ISENTROPIC LIFT IS
FORECAST TO STRENGTHEN AGAIN BY WEDNESDAY AFTERNOON...SO INCREASE
POPS BACK UP TO LIKELY FOR RAIN THEN. STILL SOME UNCERTAINTY ON
THE EXACT TIMING ON CHANGES IN ISENTROPIC LIFT AND SATURATION ON
ISENTROPIC SURFACES BELOW 700 HPA OR SO...SO DID NOT HAVE
CONFIDENCE TO GO WITH ANY HIGHER POPS AT THIS TIME.

THE LOW LEVEL NE-E FLOW STRENGTHENS LATE TONIGHT AND
WEDNESDAY...WITH A 30-45KT LOW LEVEL JET FORECAST. COULD SEE SOME
GUSTY WINDS TO 20-30 MPH LATE WEDNESDAY MORNING/AFTERNOON AS A
RESULT.

TEMPERATURES TONIGHT AND WEDNESDAY WERE A BLEND OF MAV/MET/ECS
GUIDANCE WITH NAM 2-METER TEMPERATURES...WEIGHED MORE TOWARDS THE
NAM 2-METER TEMPERATURES AS THEY HISTORICALLY PERFORM WELL WITH
LOW LEVEL MARITIME POLAR COLD POOLS. LOWS TONIGHT SHOULD BE NEAR
TO SLIGHTLY BELOW NORMAL. HIGHS ON WEDNESDAY AROUND 15 DEGREES
BELOW NORMAL WITH TEMPERATURES STRUGGLING TO REACH FROM AROUND 40
TO THE LOWER 40S. IT WOULD NOT BE SURPRISING IF NORTHERN INTERIOR
AREAS DID NOT LEAVE THE 30S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
FOR THE WEDNESDAY NIGHT THROUGH THURSDAY PERIOD...MID AND UPPER
LEVEL RIDGING CONTINUES. FOR THE THURSDAY NIGHT THROUGH FRIDAY
PERIOD...MID AND UPPER LEVEL GEOPOTENTIAL TENDENCY REMAINS
RELATIVELY CONSTANT.

FOR THE REST OF THE WORK WEEK...THE UPPER LEVEL JET STREAM STAYS
NORTH OF THE REGION. THEREFORE...NOT A LOT OF STEERING FLOW
LEADING TO AN OVERALL PERSISTENCE OF WEATHER FEATURES AT THE
SURFACE. ALSO ON THE LARGE SCALE...A LONGWAVE RIDGE BASED IN THE
SOUTHEAST WILL HAVE ITS AXIS MOVE ACROSS THE LOCAL AREA THURSDAY
AND THEN SHIFT OFFSHORE THURSDAY NIGHT THROUGH FRIDAY.

AT THE SURFACE...HIGH PRESSURE OVER THE CANADIAN MARITIMES WILL KEEP
AN EASTERLY FLOW AT THE SURFACE WEDNESDAY NIGHT. WITHIN THE
STRUCTURE OF THE MEAN SEA LEVEL PRESSURE FIELD...AN INVERTED
TROUGH IS SEEN WEST OF THE REGION WHERE THERE WILL BE OVERRUNNING
INTERMITTENT LIGHT RAIN AND OR DRIZZLE. FOR WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING...LOW LEVELS LOOK TO BE COLD ENOUGH FOR
SOME SLEET TO MIX IN WITH THE RAIN...ESPECIALLY NORTH OF LONG
ISLAND.

THERE WILL BE A PARENT LOW MOVING EASTWARD FROM THE MIDWEST TOWARDS
THE GREAT LAKES THURSDAY. THE LOW MOVES THROUGH THE GREAT LAKES AND
INTO SOUTHEAST CANADA THURSDAY NIGHT AND FRIDAY. THE EASTERLY FLOW
STAYS THURSDAY AND THURSDAY NIGHT AS HIGH PRESSURE PIVOTS INTO THE
NORTHWEST ATLANTIC WATERS. PRECIPITATION TRANSITIONS TO A COOL
DRIZZLE OR INTERMITTENT LIGHT RAIN.

WARM SECTOR FOR FRIDAY WITH WARM FRONT MOVING NORTH AND WEST OF THE
REGION EARLY AND AN ASSOCIATED COLD FRONT APPROACHING FROM THE
WEST BY LATE IN THE AFTERNOON. THE RAIN WILL TRANSITION TO MORE
SHOWERS AND WILL CONTINUE THROUGH FRIDAY EVENING ALONG THE COLD
FRONT AS IT MOVES THROUGH. THERE IS SOME SURFACE INSTABILITY AHEAD
AND ALONG THE COLD FRONT AS INDICATED BY THE GFS SO ALSO INSERTED
A SLIGHT CHANCE OF THUNDERSTORMS INTO THE FORECAST...MAINLY FOR
THE WESTERN PARTS OF THE REGION. THE COLD FRONT WILL BE HELPED BY
THE UPPER LEVEL JET MOVING TOWARDS THE REGION AND MID LEVEL
SHORTWAVE APPROACHING. BY LATE FRIDAY NIGHT...COLD FRONT PUSHES
EAST OF THE REGION AND OFFSHORE...WITH HIGH PRESSURE ORIGINATING
FROM SOUTHWEST CANADA STARTING TO BUILD NEAR BEHIND THE FRONT.

FOR THE WEEKEND INTO NEXT MONDAY...THE UPPER LEVEL JET MOVES ACROSS
SATURDAY AND STAYS SOUTH THROUGH THE REMAINDER OF THE WEEKEND BEFORE
SHARPLY RISING BACK NORTHWARD WITH A LARGE RIDGE MOVING IN FOR EARLY
NEXT WEEK.

SHORTWAVE TROUGH AXIS MOVES ACROSS EITHER DURING DAY SATURDAY OR
EARLY SUNDAY. THERE IS MODEL UNCERTAINTY WITH TIMING...COULD BE AS
EARLY AS SATURDAY AFTERNOON OR AS LATE AS EARLY SUNDAY. A LARGE
AMPLITUDE RIDGE BUILDS IN ONCE THE TROUGH AXIS MOVES ACROSS. WITH
THE TROUGH...A FEW SHOWERS WILL BE POSSIBLE.

AT THE SURFACE...HIGH PRESSURE BUILDS IN FROM THE WEST SATURDAY AND
SATURDAY NIGHT. THE CENTER OF HIGH PRESSURE TRAVERSES THE AREA
SUNDAY AND OFFSHORE INTO EARLY NEXT WEEK...LEADING TO A WARMING
PATTERN.

TEMPERATURE PATTERN WILL BE BELOW NORMAL INITIALLY...ESPECIALLY
THURSDAY WHEN MAX TEMPS ARE FORECAST TO BE CLOSE TO 15 DEGREES
BELOW NORMAL. MAX TEMPS RETURN TO NEAR SEASON NORMALS FOR FRIDAY
AND THE WEEKEND AND SEVERAL DEGREES ABOVE NORMAL FOR NEXT MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
PROLONGED PERIOD OF E/NE FLOW THE NEXT COUPLE OF DAYS WITH HIGH
PRESSURE BUILDING INTO NORTHERN NEW ENGLAND AND A FRONTAL
BOUNDARY BECOMING NEARLY STATIONARY ACROSS THE MID ATLANTIC
STATES.

E/NE WINDS WILL GRADUALLY STRENGTHEN WITH GUSTS UP TO 20 KT
DEVELOPING THIS EVENING AND CONTINUING INTO WED.

IFR CIGS FORECAST TO DEVELOP THIS EVENING WITH PERIODS OF LIGHT
RAIN. TIMING OF IFR ONSET COULD ALSO BE 1-3 HOURS EARLIER.

IFR PREVAILS OVERNIGHT AND THEN IMPROVES TO MVFR WED MORNING.
THERE IS THE POSSIBILITY THAT IFR CIGS HOLD ON FOR A LONGER PERIOD
OF TIME ON WED.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: ONSET OF IFR CIGS MAY BE SEVERAL HOURS
SOONER THAN FCST.

KLGA FCSTER COMMENTS: ONSET OF IFR CIGS MAY BE SEVERAL HOURS
SOONER THAN FCST.

KEWR FCSTER COMMENTS: ONSET OF IFR CIGS MAY BE SEVERAL HOURS
SOONER THAN FCST.

KTEB FCSTER COMMENTS: ONSET OF IFR CIGS MAY BE SEVERAL HOURS
SOONER THAN FCST.

KHPN FCSTER COMMENTS: ONSET OF IFR CIGS MAY BE SEVERAL HOURS
SOONER THAN FCST.

KISP FCSTER COMMENTS: ONSET OF IFR CIGS MAY BE SEVERAL HOURS
SOONER THAN FCST.

.OUTLOOK FOR 18Z WED THROUGH SUN...
.WED AFT-FRI...MVFR WITH IFR AT NIGHT. E-NE SFC FLOW...G20-25KT
ON WED. LIGHT RAIN...DRIZZLE. IMPROVEMENT LATE FRI.
.SAT AND SUN...VFR.

&&

.MARINE...
A TIGHTENING PRESSURE GRADIENT TONIGHT...WITH A STRENGTHENING LOW
LEVEL JET INTO WEDNESDAY...WILL BRING SMALL CRAFT ADVISORY
CONDITIONS TO ALL WATERS TONIGHT AND TO THE SOUND/HARBOR/BAYS OF
LONG ISLAND ON WEDNESDAY.

WINDS OVER THE COASTAL OCEAN WATERS ON WEDNESDAY AT THE TOP OF
THE INVERSION...AROUND 975 HPA...ARE FORECAST TO BE AROUND 40 KT
BASED ON MODEL FCST SOUNDINGS. THIS GIVES A REASONABLE POTENTIAL
FOR GUSTS TO GALE FORCE OVER THE COASTAL OCEAN WATERS ON
WEDNESDAY...SO HAVE ISSUED A GALE WATCH FROM 10Z-22Z WEDNESDAY.

MUCH OF THE LONG TERM PERIOD WILL BE UNSETTLED WITH ROUGH CONDITIONS
PRESENT ACROSS THE OCEAN. SCA CONDITIONS ARE FORECAST THROUGH
MUCH OF THE TIME FRAME FROM WEDNESDAY NIGHT THROUGH SATURDAY.
GALES WILL BE POSSIBLE WEDNESDAY EVENING BUT THERE IS UNCERTAINTY
ON HOW EFFICIENT VERTICAL MIXING WILL BE.

ON THE NON-OCEAN WATERS...THE ROUGHEST TIME FRAME WILL BE WHEN
25-30 KT WIND GUSTS ARE FORECAST AND THESE WILL BE MAINLY
WEDNESDAY NIGHT...THURSDAY AND FRIDAY NIGHT.

&&

.HYDROLOGY...
THERE IS THE POTENTIAL FOR AROUND 2/3 TO 1 INCH OF QPF FROM THIS
MORNING THROUGH WEDNESDAY NIGHT. WITH THE POSSIBILITY OF LESS
THAN 1/4 INCH OF ADDITIONAL QPF FROM THURSDAY THROUGH FRIDAY
NIGHT.

GIVEN THAT THESE AMOUNTS WILL BE SPREAD OUT OVER A FEW DAYS...NO
SIGNIFICANT HYDROLOGIC IMPACT IS EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
     WEDNESDAY FOR ANZ330-335-338-340-345.
     GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
     FOR ANZ350-353-355.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...MALOIT/JM
NEAR TERM...GOODMAN
SHORT TERM...MALOIT
LONG TERM...JM
AVIATION...DW
MARINE...MALOIT/JM
HYDROLOGY...MALOIT/JM
Hazardous weather outlook, Apr 7, 4:14 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
414 AM EDT TUE APR 7 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-080815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
414 AM EDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-080815-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
414 AM EDT TUE APR 7 2015

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

IN ADDITION...THERE IS A LOW CHANCE FOR GALES WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-080815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
414 AM EDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:07 AM EDTGale WatchOKX12 hr
Apr 7, 4:07 AM EDTSmall Craft AdvisoryOKX5 days

Nearby

Gale Warnings in New York, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.